MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ SAMPLE PREP ASSISTANT III; AUTOMATED PIPETTING, DILUTING AND SPECIMEN PROCESSING FOR FLOW CYTOMETRY

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ SAMPLE PREP ASSISTANT III; AUTOMATED PIPETTING, DILUTING AND SPECIMEN PROCESSING FOR FLOW CYTOMETRY
Catalog Number 647205
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while washing the filter of the bd facs¿ sample prep assistant iii, liquid splashed into the user¿s eyes.The user was not wearing the appropriate ppe as specified in the ifu, and there was no product failure associated with the instrument.The following information was provided by the initial reporter: the user reported that the previous week, during user maintenance, when the filter of this equipment was opened, she was splashed with liquid from the equipment's waste products into her eyes.The user reported this and followed the institution's procedures for this type of situation, but it was only after the engineer's visit that the incident was reported to bd.Additional information provided by the technical services team: the incident occurred when the user was washing the instrument¿s filter, after it had been removed from the equipment.It is reported that the user removed the filter without any issues, and while washing it under running water, liquid splashed into their eyes.The user was not wearing safety glasses.There are no complaints of problems related to the instrument or bd disposables.There were no immediate consequences for the user at the time of the event; however, user is currently on prophylactic medication due to what happened.
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary: based on the investigation results, the reported issue of a splash of liquid into the user's eyes was confirmed.The potential cause was determined to be a lack of user protective personal equipment (ppe).There is no issue with the instrument or the user maintenance procedures.This issue did not impact patient diagnosis or treatment, and no user or patient was harmed or injured.The complaint sample was not requested to be returned because no parts were replaced.Device history record review was not required as the complaint was confirmed through other elements of the investigation.

Brand Name
BD FACS¿ SAMPLE PREP ASSISTANT III
Common Device Name
AUTOMATED PIPETTING, DILUTING AND SPECIMEN PROCESSING FOR FLOW CYTOMETRY
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
155 north mccarthy boulevard
milpitas CA 95035
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
155 north mccarthy boulevard
milpitas CA 95035
Manufacturer Contact
fahmy razak - mdr
155 north mccarthy boulevard
milpitas, CA 95035
8772328995
MDR Report Key23794926
Report Number3027394506-2025-00048
Device Sequence Number5522224
Product Code PER
UDI-Device Identifier00382906472052
UDI-Public(01)00382906472052(11)120322
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Catalogue Number647205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/22/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown